... after the birth of her baby. She had extreme swelling of her labia... the doctor and nurses said that they had never seen such a severe reaction after birth. They never were able to figure out what caused it, and they said it must have been due to a reaction to latex, even though it was never established that anyone had used any latex products around her. The nursing supervisor mentioned that the Pitocin should have been disconnected soon after birth, and should not have been left in for so long. Could her swelling have been caused by this?
It is possible to have allergic reactions to Pitocin but it is unlikely the symptoms would be so localized.
As the symptoms were so localized, it is logical to have suggested a latex allergy as a cause - as the gloves that medical staff wear are all made of latex. Reactions to latex can be quite severe in some people.
You will more find information on latex allergy at http://www.drugs.com/cg/latex-allergy.html if you want to research further.
Good luck - hope you are all well now!
- Pitocin Information for Consumers
- Pitocin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pitocin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Aug 2009 • 2 answers
Posted 25 May 2010 • 1 answer
Prednisone - Can the use of steroids shots to stop labor in pregancy cause infants to be overweight?
Posted 18 Jul 2011 • 1 answer
Posted 23 Sep 2014 • 1 answer
Posted 26 Dec 2014 • 1 answer